MAUDE Adverse Event Report: SYNTHES GMBH SAGITTAL SAW ATTACHMENT FOR PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

SYNTHES GMBH SAGITTAL SAW ATTACHMENT FOR PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 05.001.039
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not ben investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admision that the product, depuy synthes, or its employes caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the sagittal saw attachment device had a cosmetic damaged marker (e) and heat bearings.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2025.Al available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not ben investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admision that the product, depuy synthes, or its employes caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the attachment device had heat and cosmetic damage.It was further determined that the device failed pretest for general condition and check general function in running mode.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to the user, which is user error.

Brand Name
SAGITTAL SAW ATTACHMENT FOR PEN DRIVE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key23340472
Report Number8030965-2025-10538
Device Sequence Number9461389
Product Code ERL
UDI-Device Identifier07611819167896
UDI-Public(01)07611819167896
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown